I have a history of FM, CMP, PCOS/IR, HT (controlled w/ med), and last fall I was dx'd with Sjogrens after seeking medical attention due to a photosensitive reaction. In retrospect, I had had symptoms of SjS for at least 5 years. More recently I've had an exacerbation of old symptoms and some new ones but there is so much overlap it is really hard to figure out what is happening. Particularly bothersome are "wooden" legs especially the upper legs and cognitive issues. I have MAJOR fatigue. I've been having a hard time getting around. Balance problems. I've been experiencing peripheral neuropathy. I've also had a problem with sweating in spite of the Sjogrens dx (seems counter intuitive). I recently had a brain MRI with contrast dye which was "clean" so no MS (according to my neurologist).
My dad recently called me to tell me that one of the meds he takes for PD is being studied in patients with FM. This got me doing some research and now I'm wondering about Early Onset PD. It does seem to fit. I'm planning on going to my neurologist to ask about taking the dopamine agonist for my FM but I wonder if it is really my FM or if my problems are due to neurological issues with the Sjogrens or is it Early Onset of PD? Or all of the above? If I can get the neurologist to let me try the med and it helps I don't know if the actual dx matters except that my situation is so severe that I've applied for SSDI and I suspect that PD on my application might have more "pull" than just the FM, CMP, Sjogrens, etc...
I guess what I'd really like is some info that I can print out and take to my neuro. She says I have no neurological issues but she has never examined me, only spoke with me after I had the MRI that was recommended by my rheumatologist. Part of the problem is that I'm in Greece and I find that generally they aren't as on top of things here. The neuro does speak English so if I can find some "reputable" info that would help her to at least consider other possibilities that would be great. I am desperate!
I'm the mother of two young boys with special needs and I just can't continue like this.
Just a word about taking a dompamine med. I have taken them for nearly 10 years and the side effects can be bad. I'd be very careful getting started on those unless it is proven to be necessary, and even then, stay at as low a dose as you can get by with.
Have you had a sleep study? Sleep disorders an cause cognitive issues, and some limb movment disorders can cause legs to not function well during the day due to moving so much at night.
Thanks for your comment. I do consider taking a dopamine med necessary. I've tried lots of other meds that haven't helped including Lyrica, recently. (Had to stop because it made my eyes "twitchy".) I'm the mother of two young boys and barely able to function. I'm in the process of applying for disability. So things aren't good.
Having said that, I've been back to the neuro for a full assessment and she thinks that I may have myasthenia gravis in addition to everything else. This would certainly explain the muscle weakness and problems with my eyes. It also makes sense since I already have another autoimmune disease. I don't know how relevant it is but I also just learned that my great-grandmother had MG.
In the meantime, I'm going to continue with the Mirapex for the pain and fatigue of FM. Also hoping for some of the weight loss that many of the folks in the study experienced.
Oh, and I did have a sleep study about 10 years ago. It showed the typical Alpha wave intrusion on Delta sleep typical of FMers. Also showed mild sleep apnea. My sleep issues that trouble me most now are related to the problems with my legs. I've had to work so hard to use them that there is inflammation causing pain. So I can't get comfortable and keep waking up to try and find a more comfortable position.
So next step for me now is the blood test for MG. We'll see after that.
Thanks again for your feedback. I do appreciate it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.